Skip to main content
Toggle Nav
Cart() cart() cart(US $ 0.00)

Heart Medication Label to Display Liver Injury Warning

LightningQuoteTM

Get Your FREE Quote Instantly!
Get Started

Heart Medication Label to Display Liver Injury Warning

After two patients needed liver transplants due to acute liver failure as a result of taking heart medication dronedarone, or Multaq, the U.S. Food and Drug Administration is adding the potential risk of liver damage to the medication's label.

The medication is used to treat atrial fibrillation or atrial flutter in patients whose hearts returned to normal rhythm or underwent drug therapy for electric shock therapy, according to Medical News Today. It was first approved in July 2009.

Healthcare providers have been advised to counsel patients in regards to the drug's new warning label, instructing them to report any signs or symptoms of liver injury. Those with suspected acute liver injury have been instructed to stop taking the medication and to not restart it unless another explanation can be identified for the liver injury, Modern Medicine reported.

Dronedarone's Warnings and Precautions and Adverse Reactions sections of its label will now display the new potential risk.